MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM +5 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM +5 OFFSET; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-236
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 11/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
The following information was provided: the surgeon, advised me that he was revising a stem with a head that disassociated.Right hip.Upon the case start, the stem appears to show an accolade tmzf stem.A resident pulled the patient's chart and said the stem is an accolade tmzf size 4.5 132° neck angle with a 58mm trident psl cup.The initial surgery was completed in 2012.Upon entering the capsule, dr stated that the tissue looks black which is usually an indication for metallosis.He stated that the accolade tmzf stem has trunnionosis and that's why the head disassociated.The femoral head is a lfit 36mm +5.I do not have access to the stickers of these implants showing lot numbers.I will collect any implants removed to send in as long as the patient isn't requesting to keep them.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and wear/ metallosis involving a metal head was reported.The event was confirmed via evaluation of the returned devices and medical review.Method & results: product evaluation and results: visual inspection: visual inspection of the returned devices confirm loss of taper lock as indicated by the pointed taper.Dimensional inspection: dimensional inspection for the device was not performed as the device was returned damaged.Materials analysis: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.No further material analyses were performed.  clinician review: a review of the provided medical records by a clinical consultant indicated: "the x-ray and photographs demonstrate a femoral head trunnion dissociation.There is obvious remodeling of the trunnion with substantial material loss on the superior aspect of the trunnion.Revision tha surgery for head trunnion dissociation due to trunnionosis s confirmed.The root cause of this mechanical failure cannot be established from the information provided." product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.Complaint history review: there has been one other similar event for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation.Visual inspection of the returned devices confirm loss of taper lock as indicated by the pointed taper.The subject device has been identified to be within scope of nc and capa.Lot specific voluntary recall ra 2016-028 was initiated for the lfit v40 cocr heads within scope of nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.

Brand Name
V40 COCR LFIT HEAD 36MM +5 OFFSET
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
+353 2018315000
MDR Report Key23788970
Report Number0002249697-2025-01462
Device Sequence Number12155291
Product Code JDI
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2014
Device Catalogue Number6260-9-236
Device Lot NumberMHAM27
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2025
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-08/29/2016-007R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age84 YR
Patient SexMale
Patient Weight177 LB